MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-659
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Shaking/Tremors (2515); Lethargy (2560)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the patient/lay user contacted lifescan (lfs) usa alleging that her onetouch verio 2 meter read inaccurately high compared to her feelings and/or normal results.The complaint was classified based on the customer care agent (cca) documentation.The patient alleged that the subject meter has been giving different readings for 3 weeks prior to the call with lfs.The patient reported obtaining an alleged inaccurate high blood glucose reading of ¿367 mg/dl¿ with the subject meter on (b)(6) 2022 at 12:39 pm.The patient manages her diabetes with pills (10 mg gliclazide) with diet and/or exercise and claimed that she increased her medication with another dose of 10 mg gliclazide in response to the alleged issue.The patient also indicated that she drank water.That same day at 3:20 pm, the patient developed symptoms of ¿shaking and feeling sleepy¿ and she obtained another reading on the subject meter of ¿169 mg/dl¿.The patient denied receiving any medical treatment for the reported symptoms.During troubleshooting, the cca noted that the subject meter was set to the correct unit of measure.However, the patient informed the cca that the test strips she was using were expired on june 30, 2021.The cca noted that the patient did not have control solution at the time of the call to test the subject system.The cca educated the patient on how to use the control solution.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after taking an increased dose of diabetes medication based on alleged inaccurate high results obtained with the subject meter.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key15033771
Report Number2939301-2022-03063
Device Sequence Number12046784
Product Code NBW
UDI-Device Identifier00353885008730
UDI-Public00353885008730
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-659
Device Lot Number4575113
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/30/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/15/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale